Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 6, NWS Topeka, KS

March 26, 202623 counties in Kansas

NWS Topeka, KS issued this red flag warning at Mar 26, 2026, 1:37 PM CDT for 23 counties in Kansas. It took effect at Mar 27, 2026, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 1:37 PM CDT (18:37 UTC)
In effect from
Mar 27, 2026, 12:00 PM CDT
Expired
Mar 27, 2026, 9:00 PM CDT
In force
9 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-765 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS83 KTOP 261837
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
137 PM CDT Thu Mar 26 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

KSZ008>012-020>024-034>039-054-271000-
/O.NEW.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/
/O.NEW.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/
/O.CON.KTOP.FW.W.0005.000000T0000Z-260327T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-
Shawnee-Lyon-
137 PM CDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR 
AREAS ALONG AND WEST OF THE KANSAS TURNPIKE... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW
RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from noon to 9 PM CDT Friday. A Fire 
Weather Watch has also been issued from Saturday morning through 
Saturday evening.

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 034 Ottawa, 
  Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, 
  Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, 
  Fire Weather Zone 039 Shawnee and Fire Weather Zone 054 Lyon.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from noon to 9 PM 
  CDT Friday. For the Fire Weather Watch, from Saturday morning 
  through Saturday evening.

* WINDS...Today, shifting from the southwest to the northeast at
  20 to 30 mph with gusts up to 40 mph. For Friday, north winds at
  10 to 20 mph with gusts up to 30 mph. For Saturday, south winds
  at 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Today, between 20 and 30 percent. Friday, as
  low as 14 percent. Saturday, as low as 12 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ026-040-055-056-058-059-271000-
/O.NEW.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/
/O.NEW.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/
Jefferson-Douglas-Osage-Franklin-Coffey-Anderson-
137 PM CDT Thu Mar 26 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW
RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag 
Warning, which is in effect from noon to 9 PM CDT Friday. A Fire 
Weather Watch has also been issued from Saturday morning through 
Saturday evening.

* AFFECTED AREA...Fire Weather Zone 026 Jefferson, Fire Weather 
  Zone 040 Douglas, Fire Weather Zone 055 Osage, Fire Weather 
  Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire 
  Weather Zone 059 Anderson.

* TIMING...For the Red Flag Warning, from noon to 9 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday morning 
  through Saturday evening.

* WINDS...Friday, north at 10 to 20 mph with gusts up to 30 mph.
  Saturday, south at 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...Friday and Saturday, as low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
415 
WWUS83 KTOP 270103 AAA
RFWTOP

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Topeka KS
803 PM CDT Thu Mar 26 2026

...RED FLAG WARNING ALLOWED TO EXPIRE THIS EVENING...

KSZ008>012-020>024-034>039-054-271015-
/O.EXP.KTOP.FW.W.0005.000000T0000Z-260327T0100Z/
/O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/
/O.CON.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-
Shawnee-Lyon-
803 PM CDT Thu Mar 26 2026


...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW
RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS..


* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 034 Ottawa, 
  Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, 
  Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, 
  Fire Weather Zone 039 Shawnee and Fire Weather Zone 054 Lyon.

* TIMING...For the Red Flag Warning, from noon to 9 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday morning 
  through Saturday evening.

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ026-040-055-056-058-059-271015-
/O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/
/O.CON.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/
Jefferson-Douglas-Osage-Franklin-Coffey-Anderson-
803 PM CDT Thu Mar 26 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW
RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF
NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 026 Jefferson, Fire Weather 
  Zone 040 Douglas, Fire Weather Zone 055 Osage, Fire Weather 
  Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire 
  Weather Zone 059 Anderson.

* TIMING...For the Red Flag Warning, from noon to 9 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday morning 
  through Saturday evening.

* WINDS...Northeast 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
542 
WWUS83 KTOP 270835
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
335 AM CDT Fri Mar 27 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-271900-
/O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/
/O.CON.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
335 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT
FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING 
THROUGH SATURDAY EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS,
DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST 
CENTRAL KS... 

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the Red Flag Warning, from noon today to 9 PM CDT 
  this evening. For the Fire Weather Watch, from Saturday 
  morning through Saturday evening.

* WINDS...North winds 15 to 25 mph with gusts up to 40 mph Today.
  South winds 10 to 25 mph with gusts up to 35 MPH Saturday.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 55 Today. Up to 62 Saturday.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended Today and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
838 
WWUS83 KTOP 271557
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
1057 AM CDT Fri Mar 27 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-281200-
/O.UPG.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/
/O.NEW.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/
/O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1057 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR
NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY 
FOR LOW RELATIVE HUMIDITY, GUSTY WINDS,DRY AND DORMANT FUELS FOR 
NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the first Red Flag Warning, until 9 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 10 PM 
  CDT Saturday.

* WINDS...Today, north winds 15 to 20 mph with gusts up to 35 mph.
  Saturday, south winds 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Today as low as 11 percent. Saturday as low
  as 10 percent.

* TEMPERATURES...Today up to 58 degrees. Saturday up to 63
  degrees.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
867 
WWUS83 KTOP 280138
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
838 PM CDT Fri Mar 27 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-280945-
/O.EXP.KTOP.FW.W.0006.000000T0000Z-260328T0200Z/
/O.CON.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
838 PM CDT Fri Mar 27 2026

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR LOW 
RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH 
CENTRAL, NORTHEAST, AND EAST CENTRAL KS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
SATURDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR
NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...From 11 AM to 10 PM CDT Saturday.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Up to 62.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 26, 12:34 PM CDT, 1 hour 3 minutes earlier. Its key messages:

  • One more day of record setting temperatures across the area today
  • Dry and windy conditions, along with dry fuels, have prompted a Red Flag Warning for late this morning into this evening.
  • Low chances for a shower or storm as the front passes this evening and overnight but accumulating rainfall chances are very low.
Area forecast discussion, Mar 26, 12:34 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1234 PM CDT Thu Mar 26 2026

.KEY MESSAGES...

- One more day of record setting temperatures across the area
  today

- Dry and windy conditions, along with dry fuels, have prompted
  a Red Flag Warning for late this morning into this evening.

- Low chances for a shower or storm as the front passes this
  evening and overnight but accumulating rainfall chances are
  very low.

&&

.DISCUSSION...
Issued at 135 AM CDT Thu Mar 26 2026

Another warm and breezy day anticipated across the area today,
with the cold front driving across the area in the afternoon and
evening hours. Ahead of that, expect significant mixing to near
750mb to bring down very warm and dry conditions. Current
forecast is a degree or so shy of the 25th percentile in the
NBM, while the 50th percentile would bring highs along the I70
corridor in the 97-98 degree range, so the forecast could yet be
a degree or two too low. Southwesterly winds ahead of the system
may relax for a short period mid afternoon, but will quickly
become strong northerly winds and will be breezy throughout the
night. See fire weather discussion below. Rain chances remain
low with locations along and east of the turnpike only in a
25-40% chance for a quarter inch of precipitation, with lesser
amounts more likely. A few hundred j/kg of elevated CAPE could
bring a rumble of thunder with the shower chances in the evening
and early morning hours into Friday.

Highs tomorrow will be much closer to normal in the upper 50s,
but will be breezy then dry as the airmass moves over the state.
A slight warmup into the 60s for Saturday and winds veer around
to the south, but the airmass remains very dry for much of the
day. Highs rise back into the 70s for Sunday, with breezy southerly
winds gusting 20-30 mph in the late morning and afternoon.

Better opportunities for rain come next week, with a series of
systems moving out of the southwesterly flow over our area with
some larger scale systems possible later in the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1222 PM CDT Thu Mar 26 2026

Gusty winds and a quick wind shift are driving TAFs early this
period. A cold front moves through sites mid to late afternoon,
causing winds to veer from southwest to north-northeast by this
evening. The strongest sfc winds will likely occur behind the
boundary this evening and early tonight. There could also be a
few storms that develop post front. Chances are around 50%, so
have included a few hours of VCTS for now until confidence
increases more on coverage and placement of storms. Flight
categories this period should remain VFR.

&&

.FIRE WEATHER...
Issued at 135 AM CDT Thu Mar 26 2026

Upgraded to a Red Flag Warning for today. Pattern is very hot
and continued dry, with breezy southwest winds ahead of the
front and strong north winds behind it, and is combined with
antecedent dry conditions. May also see a window of a few hours
in the afternoon as the front approaches along the I70 corridor
where deeper mixing brings down even warmer and drier
temperatures right before the winds shift. All factors indicated
an upgrade to a warning for today.

Friday will be quite tricky as the incoming airmass is very dry.
For the moment, the strongest winds are out ahead of the drier
air, but will need to monitor for upgrades. Very high fire
danger is expected. Temperatures slowly warm back up Saturday
into Sunday, and become breezy again Sunday, but RH values
should also slowly be on the rise as higher dewpoints make their
way northward into the area.

&&

.CLIMATE...
Updated at 245 PM CDT Tue Mar 25 2026

Record High Temperature for March 26

              Record (Year)           Forecast
Topeka 			85 (1910, 1991) 		94
Concordia 		86 (1907) 				87

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for KSZ008-KSZ009-
KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ034-
KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ054.

&&

DISCUSSION...Craven
AVIATION...Teefey
FIRE WEATHER...Craven
CLIMATE...Flanagan
Hazardous weather outlook, Mar 26, 3:06 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
306 AM CDT Thu Mar 26 2026

KSZ008>012-020>024-034>039-054-270815-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-
Lyon-
306 AM CDT Thu Mar 26 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire danger is expected through the weekend. Otherwise, the
probability for widespread hazardous weather is low.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ026-040-055-056-058-059-270815-
Jefferson-Douglas-Osage-Franklin-Coffey-Anderson-
306 AM CDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...Today and tonight.

Very high fire danger is expected in far eastern Kansas today into
this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire danger is expected through the weekend. Otherwise, the
probability for widespread hazardous weather is low.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:31 AM CDTRed Flag WarningTOPBrown, Clay, Cloud, Dickinson, Geary, Jackson and 11 more18 hr
Mar 26, 1:37 PM CDTFire Weather WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more21 hr

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.